W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Back to Search Results |
| Catalog Number |
VBJR070502A |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/16/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6 - code c19: review of device manufacturing record history confirmed device met pre-release specifications.H6 - code c21: returned specimen is currently undergoing investigation.Results are pending.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following was reported to gore: during an emergency procedure for a patient who had a stab wound in the left axillary artery, a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) did not deploy.As reported, access was made from the common femoral artery.A 7fr cook sheath was used to advance the viabahn device over a 0.035 amplatz wire.When the viabahn device was placed, the deployment line was pulled but the line was stuck.After several attempts, the constrained viabahn device was removed.A new viabahn device was advanced and deployed at the intended treatment site with no issues.The patient is reported to be recovering well following the procedure.The inability to deploy device did not adversely impact the patient as physician was able to use another device.
Additional Manufacturer Narrative
H6: code c20: returned specimen underwent investigation.Results were: the vsx device was returned for evaluation with the outer zipper very slightly deployed (1.5 mm) and the endoprosthesis still constrained on the delivery catheter.Deployment of the returned vsx device endoprosthesis was not able to continue when pulling the deployment line from the hub or at the endoprosthesis.The cause of the stuck deployment line could not be established during evaluation.Procedural and benchtop deployment of the device can be impacted by different factors including but not limited to zipper integrity, delivery system support or stiffness, or presence of dried fluid on the device.The investigation could not confirm the cause of the reported hazardous situation nor assign a primary device failure mode.